View Full Version : Celexa- very tired


Grade A
11-02-06, 02:03 PM
Hey guys,

I am feeling very drowsy on celexa medication and I have been getting plenty of sleep at night, Just all day can't stop yawning and at moments it feels like I am sleepwalking....weird.

yesterday I went home to have a nap because I thought for sure I would sleep but I couldn't. I am really tired though, too relaxed almost.

Anyway, just wondering if this is normal.

Thanks

FrazzleDazzle
11-02-06, 02:25 PM
Hi Grade A, I don't know if this is a normal side effect or not, but after giving Celexa a good amount of time for this to go away, I finally left it. I would wake up exhausted, and never get past it. I felt so drowsy I felt like I wasn't breathing, hence the constant yawn. I was on it for several months before canning it. Check in with your doc or pharmacist if you havn't already. If you've been on it more than a couple of weeks, you might ask about trying something else.

Grade A
11-02-06, 02:49 PM
Thanks for the advice, I will give it another 2 weeks and if this doesn't pass I will have to go for something else.

QueensU_girl
11-02-06, 02:55 PM
Yes. SSRIs in high doses make people sleepy. I remember our Psychopharmacology lecturer saying it was like 'eating a lot of Turkey'. :)

Even the lower doses can be too high for some people.

For example, Prozac's starting dose of 20mg was way high for me. Zzzzzzz.

You may try to counter this effect by lowering the dose, switching to another SSRI, or switching to a stimulating antidepressant.

Both Effexor and Wellbutrin are used to treat ADHD, off-label.

Talk to your Doctor.

Tara
11-02-06, 04:23 PM
When I was on it I had to take in the evening. The first 2 weeks that I took it it totally knocked me out if I took it in the morning or the afternoon. I started on the lowest dose possible too.

Grade A
11-02-06, 06:15 PM
Thanks Tara, and everyone,

I am on 20mgs right now I started out on half which is 10mg a day, now that I am on full dose I feel tired. I have been taking it in the morning before work. I guess I will start taking it in the evening.

By the way, I also noticed, that I am more figety, with my legs since taking this. But without the restless feeling that I used to have.

I also can't stay on the same train of thought for long. Which is a good thing because I used to dwell on things, but it is annoying because some things I need to focus on.

AZ_Eric
11-26-06, 09:13 AM
I found the 30mg of Adderall that I am prescribed counter-acts the sleepy effects that Celexa fairly well. Otherwise I would stay in bed all day.

QueensU_girl
11-26-06, 06:56 PM
Some antidepressants and other meds can increase restless legs feelings/movements.

If there are movements and they intrude into your sleep, unknowingly waking you up several times per hour (like a Sleep Study would show), you will be sleepy and exhausted and in a brain fog, yup.

Many ADHDers have RLS and leg movements (PLMs; periodic limb movements) during sleep.

Only a sleep study can tell for sure, as it is not in the sleepers awareness.

This is how mine was discovered -- learning/memory problems and passing out to sleep in the daytime!